MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b, gender: "male".Section b3, date of event: the exact date is unknown.The best estimate is during a post-operative visit approximately one week after the implant.Section d6a, if implanted, give date: the best estimate is around (b)(6) 2024.Section d6b, if explanted, give date: not applicable as it remains implanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye around (b)(6) 2024.The patient said his whole goal was to be able to read without glasses.Instead, he still has many glasses that he uses to read.The patient said that he may not have told his doctor that his goal was to be able to read without glasses.The patient experienced blurred vision in his right eye which his doctor attributes to his macular degeneration.The doctor explained to the patient that his macular degeneration is not due to the iol.The issue was first noticed during a post-operative visit approximately one week after the implant.Initially, the doctor had scheduled an explant but was subsequently cancelled.His doctor said the iol moved and in (b)(6) 2024 the lens was repositioned.The patient said he will seek a second opinion.No further information was provided.
 
Additional Manufacturer Narrative
The initial report 3012236936-2025-0001519 should have included the following information.This current report provides the correction below.Section h6, health effect - impact code: 4625 - additional surgery, is being used to capture the secondary surgical intervention to reposition the iol inside the patient's eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22102352
Report Number3012236936-2025-000151
Device Sequence Number7060584
Product Code POE
UDI-Device Identifier05050474761803
UDI-Public(01)05050474761803(17)250408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite